Alert archive / Wyoming / Flash Flood Warnings in 2014

Flash Flood Warning 5, NWS Riverton, WY

May 25, 2014Johnson County, Wyoming

NWS Riverton, WY issued this flash flood warning at May 25, 2014, 12:48 AM MDT for Johnson County, Wyoming. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2014, 12:48 AM MDT (06:48 UTC)
Expired
May 25, 2014, 4:30 AM MDT
In force
4 hr
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Flood severity
None

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 233 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 6.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2014-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2014-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1894 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

877 
WGUS55 KRIW 250648
FFWRIW
WYC019-251030-
/O.NEW.KRIW.FF.W.0005.140525T0648Z-140525T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
1248 AM MDT SUN MAY 25 2014

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 430 AM MDT

* AT 1238 AM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH    
  FLOODING IS CONTINUING ON DEAD HORSE CREEK WHICH IS HAS CLOSED     
  INTERSTATE 90 BETWEEN BUFFALO AND GILLETTE. THE MAIN AREA OF FLASH 
  FLOODING IS BETWEEN MILE MARKERS 88 AND 91 ON INTERSTATE 90.       
  REPORTS OF FLOODING INCLUDE WATER AND DEBRIS UP TO 6 INCHES DEEP   
  OVER THE INTERSTATE AND FLOODING EXTENDING UP TO 300 YARDS WIDE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE INTERSTATE    
  90 MILE MARKERS 88 TO 91...DEAD HORSE ROAD NEAR INTERSTATE 90...
  THE POWDER RIVER DOWNSTREAM FROM WHERE DEAD HORSE CREEK DRAINS 
  INTO THE POWDER RIVER...AND COUNTY ROADS NEAR THE POWDER RIVER IN  
  NORTHEAST JOHNSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4412 10623 4456 10621 4456 10601 4412 10601

$$

AR
2 follow-up statements
188 
WGUS75 KRIW 250815
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
215 AM MDT SUN MAY 25 2014

WYC019-251030-
/O.CON.KRIW.FF.W.0005.000000T0000Z-140525T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON WY-
215 AM MDT SUN MAY 25 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN JOHNSON
COUNTY UNTIL 430 AM MDT...

AT 209 AM MDT...FLASH FLOODING IS CONTINUING ON DEAD HORSE CREEK AND 
WHERE DEAD HORSE CREEK FLOWS INTO THE POWDER RIVER NORTH OF 
INTERSTATE 90. AS OF 200 AM...INTERSTATE 90 HAS REOPENED BETWEEN 
BUFFALO AND GILLETTE...AS THE FLOODING AROUND MILE MARKER 90 HAS 
RECEDED ENOUGH TO ALLOW THE ROAD TO REOPEN. 

SOME OTHER LOCATIONS THAT WILL STILL EXPERIENCE FLOODING INCLUDE 
DEAD HORSE ROAD NEAR INTERSTATE 90...THE POWDER RIVER DOWNSTREAM 
FROM WHERE DEAD HORSE CREEK DRAINS INTO THE POWDER RIVER...AND 
COUNTY ROADS NEAR THE POWDER RIVER IN NORTHEAST JOHNSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM STORMS EARLIER IN THE NIGHT WILL CAUSE FLOODING 
OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... 
AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4412 10623 4456 10621 4456 10601 4412 10601

$$

AR
584 
WGUS75 KRIW 251022
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
422 AM MDT SUN MAY 25 2014

WYC019-251036-
/O.EXP.KRIW.FF.W.0005.000000T0000Z-140525T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON WY-
422 AM MDT SUN MAY 25 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN
JOHNSON COUNTY WILL BE ALLOWED TO EXPIRE AT 430 AM MDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OR WILL BE ENDING SOON OVER 
THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED 
OR WERE BEGINNING TO RECEDE...ENDING THE WIDESPREAD FLOOD THREAT. IF 
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4412 10623 4456 10621 4456 10601 4412 10601

$$

AR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at May 24, 11:56 PM MDT, 52 minutes earlier.

Area forecast discussion, May 24, 11:56 PM MDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1156 PM MDT SAT MAY 24 2014

.SHORT TERM...TONIGHT AND SUNDAY (ISSUED AT 221 PM)

AN UPPER LEVEL LOW CONTINUES TO SLOWLY TRACK NORTHEAST INTO THE FOUR
CORNERS REGION. BROAD LIFT ASSOCIATED WITH THE LOW WILL AGAIN
ENCOURAGE MORE THUNDERSTORM ACTIVITY THROUGH THE SHORT TERM PERIOD.
THERE WILL BE SOME ENHANCED ACTIVITY LATE THIS AFTERNOON INTO THE
EVENING AS A SPEED MAX ASSOCIATED WITH THE UPPER LOW NOSES INTO THE
REGION. QG FORCING AND UPPER LEVEL DIVERGENCE ASSOCIATED WITH THIS
FEATURE WILL PROVIDE SOME SUPPORT FOR THE THUNDERSTORM ACTIVITY
GOING ON UNDERNEATH...BUT LOW TO MID LEVEL SHEAR IS LACKING SO THE
STORMS ARE NOT EXPECTED TO BE VERY ORGANIZED OR LONG LIVED.
HOWEVER...RICH MOISTURE AND MODERATE INSTABILITY ACROSS THE REGION
WILL SUPPORT THUNDERSTORMS JUST ABOUT ANYWHERE...AND THESE WILL BE
SLOW MOVING STORMS WITH PWAT INCREASING INTO THE NIGHT...NEARING AN
INCH IN EASTERN WYOMING. SO FLASH FLOODING IS EXPECTED TO BE THE
PRIMARY THREAT. HOWEVER...SOME UPDRAFTS COULD BE STRONG WHICH COULD
RESULT IN SOME SMALL HAIL AND COULD EVEN PRODUCE A LANDSPOUT IF A
STRONG ENOUGH STORM FORMS OVER THE RIGHT TERRAIN.

THE UPPER LEVEL SUPPORT STICKS AROUND THROUGH THE NIGHT SO THERE
COULD BE SOME NOCTURNAL CONVECTION...ESPECIALLY ACROSS THE FAR
EASTERN REACHES OF THE CWA WHERE THE QG FORCING AND UPPER LEVEL
DIVERGENCE WILL BE THE STRONGEST. THE UPPER LEVEL LOW CONTINUES TO
SLOWLY TRACK NORTHEAST THROUGH THE NIGHT...WITH ANOTHER CHANCE FOR
STORMS ON SUNDAY AS SURFACE FLOW TURNS NORTHEAST...ADVECTING IN SOME
RICHER MOISTURE FROM THE PLAINS. THE ATMOSPHERE WILL AGAIN
DESTABILIZE AS THE SURFACE HEATS DURING THE DAY. FLASH FLOODING WILL
AGAIN BE THE MAIN THREAT AS MORE SLOW MOVING MOISTURE LADEN STORMS
POP UP...HOWEVER THERE WILL BE AT LEAST SOME MOVEMENT TOMORROW...
ESPECIALLY EAST OF THE DIVIDE.

.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY

A PESKY CUT OFF UPPER LOW ACROSS THE DESERT SOUTHWEST/SOUTHERN
ROCKIES OVER THE PAST SEVERAL DAYS IS FINALLY EXPECTED TO PUSH INTO
THE CENTRAL PLAINS LATE SUNDAY NIGHT/MONDAY...AS A KICKER UPPER
LOW/TROUGH APPROACHES THE PACIFIC NORTHWEST. THE WESTERN UPPER LOW
IS THEN PROJECTED TO DIG SOUTHWARD INTO MUCH OF THE WEST COAST
TUESDAY...WITH DOWNSTREAM RIDGING OVER THE FORECAST AREA. ALTHOUGH
CANNOT RULE OUT ISOLATED...MAINLY MTN...CONVECTION MONDAY AND
TUESDAY...CONDITIONS WILL BE MUCH DRIER AND A BIT WARMER BOTH DAYS.
ON TUESDAY...COULD SEE SOME ELEVATED FIRE WEATHER CONDITIONS AS VERY
LOW RH COMBINE WITH SOME BREEZY SOUTHWEST FLOW.

MODELS ARE IN GENERAL AGREEMENT THAT A TROUGH WILL REMAIN OVER THE
WEST COAST THROUGH THE END OF THE WEEK. THEY ALSO SHOW PART OF THIS
TROUGH LIFTING OUT OF THE PACIFIC NORTHWEST ACROSS THE NORTHERN
INTERMOUNTAIN WEST INTO SOUTHWEST/SOUTHERN CANADA IN THE
WEDNESDAY/THURSDAY TIME FRAME. SIGNIFICANT DIFFERENCES EXIST IN THE
TIMING...STRENGTH...AND EASTWARD EXTENT OF THIS UPPER LOW AS IT
EJECTS OUT WEDNESDAY AND THURSDAY. THE ECMWF IS A BIT FASTER AND
EAST WITH THIS UPPER LOW THAN OTHER MODELS SLIDING A COLD FRONT
ACROSS THE AREA WEDNESDAY NIGHT WITH MUCH COOLER CONDITIONS
THURSDAY...WHILE THE GEM AND GFS IS NOT AS STRONG WITH THIS COLD
FRONT.

REGARDLESS...WEDNESDAY LOOKS TO BE HOT...MAINLY DRY...WITH BREEZY TO
WINDY SOUTHWEST FLOW. 700MB TEMPERATURES BETWEEN 14C AND 16C WOULD
RESULT IN BASIN TEMPERATURES EAST OF THE DIVIDE NEAR 90 DEGREES.
THIS WOULD RESULT IN BOTH ELEVATED FIRE WEATHER CONDITIONS AND
ACCELERATED MOUNTAIN SNOWMELT.

ON THURSDAY...DESPITE A WEAKENING COLD FRONT OVER THE AREA IT STILL
APPEARS MAINLY DRY CONDITIONS WILL CONTINUE ALTHOUGH BETTER THAN
WEDNESDAY.

ON FRIDAY AND SATURDAY...MODELS KEEP THE MEAN TROUGH OVER THE WEST
COAST...BUT ARE HINTING AT SOME MOISTURE FROM HURRICANE AMANDA BEING
LIFTED NORTHWARD POSSIBLY IMPACTING THE AREA. THUS WILL HAVE AT
LEAST SLIGHT CHANCE OVER THE ENTIRE AREA TO ACCOUNT FOR THIS.

&&

.AVIATION.../06Z ISSUANCE/

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE VCNTY 50NE
KRKS-KCPR THOUGH AROUND 10Z WITH THIS ACTIVITY DECREASING THROUGH
THE REST OF THE MORNING. SOME LOCAL MVFR CONDITIONS WITH HIGHER
TERRAIN OBSCURED MAY OCCUR.   THIS AREA WILL AGAIN THE THE PRIME
LOCATION FOR SHOWER AND THUNDERSTORM DEVELOPMENT SUNDAY AFTERNOON
WITH SHOWERS AND THUNDERSTORM ISOLATED TO WIDELY SCATTERED FURTHER
NORTH.   SHOWERS AND THUNDERSTORMS WILL DECREASE 02Z-04Z MONDAY WITH
SOME -SHRA...LOCAL MVFR CIGS...LINGERING VCNTY KCPR OVERNIGHT.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES
WDLY SCT -SHRA WILL CONTINUE ACROSS YELLOWSTONE NATIONAL PARK UNTIL
AROUND 09Z BEFORE DISSIPATING.  EXPECT OCNL HIGHER MTN OBSCURATIONS
IN THIS AREA.  OTHERWISE VFR CONDITIONS WILL PREVAIL THROUGH THE
MORNING WITH LOCAL BKN110-130 MSL CIGS ALONG WITH PATCHY VALLEY FOG
PARTIALLY OBSCURING TERRAIN UNTIL 14Z.

SCT SHOWERS AND ISOLATED THUNDERSTORMS WILL BLOSSOM IN THE VCNTY OF
THE CONTINENTAL DIVIDE SUNDAY AFTERNOON THROUGH SUNSET WITH DRIER
AND MORE STABLE AIR ACROSS THE FAR WEST...VCNTY KJAC-KEMM WHERE THIS
ACTIVITY WILL BE MUCH MORE ISOLATED.  MOST SHOWER AND THUNDERSTORM
ACTIVITY SHOULD END BY 04Z MONDAY WITH SOME PATCHY VALLEY FOG
PARTIALLY OBSCURING TERRAIN OVERNIGHT VCNTY KJAC-KBPI-KPNA.

&&

.HYDROLOGY...

A FLOOD WATCH REMAINS IN EFFECT FOR SMALL TRIBUTARIES ACROSS THE
WESTERN SLOPES OF THE BIGHORN MTS INTO ADJACENT FOOTHILLS. THIS WILL
BE FROM A COMBINATION OF SNOWMELT AND LOCALIZED HEAVY RAINFALL FROM
SLOW MOVING STORMS THIS EVENING. OUTSIDE OF LOCALIZED AREAS THAT RECEIVE
HEAVY RAINFALL THAT COULD CAUSE SOME FLOODING...RIVERS AND STREAMS
WILL BE ON THE RISE...BUT ARE EXPECTED TO REMAIN AT OR BELOW
BANKFULL. THUNDERSTORM COVERAGE WILL BE LESS SUNDAY AFTERNOON AND
EVENING...BUT THE SOUTH AND EAST COULD STILL SEE LOCALIZED HEAVY
RAINFALL...WHICH COULD CAUSE ISSUES FOR SMALL STREAMS IMPACTED BY
THE HEAVY RAINFALL. MONDAY THROUGH WEDNESDAY LOOK MAINLY DRY...BUT
ABOUT 10 TO EVEN AS MUCH 15 DEGREES WARMER THAN WHAT IS OCCURRING
TODAY. THIS WILL RESULT IN ACCELERATED MID/HIGH MOUNTAIN ELEVATION
SNOWMELT. FOR STREAMS/RIVERS NEAR BANKFULL...THIS MIGHT BE ENOUGH
TO CAUSE SOME FLOODING MID TO LATE NEXT WEEK.

FOR FIRE WEATHER INFORMATION...PLEASE SEE THE FIRE WEATHER
PLANNING FORECAST /FWF/.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SUNDAY MORNING WYZ006-008.

&&

SHORT TERM...ALLEN
LONG TERM...WM
AVIATION...AEM
HYDROLOGY...WM
Hazardous weather outlook, May 24, 4:05 AM MDT, 20 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
405 AM MDT SAT MAY 24 2014

WYZ001>020-022>030-251200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
405 AM MDT SAT MAY 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE ANTICIPATED ACROSS CENTRAL AND WESTERN
WYOMING THIS AFTERNOON. SOME STORMS MAY CONTAIN HEAVY RAIN...SMALL
HAIL...AND GUSTY WIND. ANY HEAVY RAIN OVER MOUNTAIN LOCATIONS MAY
LEAD TO ADDITIONAL INCREASES IN ASSOCIATED RIVER LEVELS. THESE LEVELS
WILL CONTINUE TO BE MONITORED THROUGH THE DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY...A SLIGHT CHANCE OF THUNDERSTORMS EAST OF THE CONTINENTAL
DIVIDE...ESPECIALLY OVER SWEETWATER AND NATRONA COUNTIES.

MONDAY THROUGH WEDNESDAY...WARMER. ISOLATED THUNDERSTORMS EACH
AFTERNOON AND EVENING. BREEZY TO WINDY TUESDAY AND WEDNESDAY WITH
INCREASED FIRE DANGER FOR THE LOWER ELEVATIONS OF THE SOUTHWEST AND
CENTRAL. THIS WILL ALSO INCREASE HIGH ELEVATION SNOWMELT TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY HAIL OR WIND GUSTS OF 40 MPH OR
HIGHER...AS WELL AS ANY FLOODING AND RAINFALL AMOUNTS. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, May 24, 6:58 PM MDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
658 PM MDT SAT MAY 24 2014

WYZ010-011-250145-
NORTHEAST JOHNSON COUNTY WY-SOUTHEAST JOHNSON COUNTY WY-
658 PM MDT SAT MAY 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON COUNTY UNTIL 745
PM MDT...

AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR I90 MILE MARKER 95...OR 35 MILES EAST OF
BUFFALO...MOVING SOUTHWEST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
I90 EXIT 91...POWDER RIVER REST AREA AND I90 EXIT 88 AROUND 745 PM
MDT.

THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 86 AND
95.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4403 10613 4424 10631 4433 10601 4417 10600
      4410 10600
TIME...MOT...LOC 0058Z 059DEG 2KT 4421 10604

MEUNIER
Special weather statement, May 24, 7:26 PM MDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
726 PM MDT SAT MAY 24 2014

WYZ001-250215-
YELLOWSTONE NATIONAL PARK WY-
726 PM MDT SAT MAY 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YELLOWSTONE
NATIONAL PARK UNTIL 815 PM MDT...

AT 717 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRY FALLS...OR 7 MILES NORTHWEST OF OLD
FAITHFUL...MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
MYSTIC FALLS AROUND 735 PM MDT.
FAIRY FALLS...GOOSE LAKE AND OLD FAITHFUL AROUND 740 PM MDT.
KEPLER CASCADES AROUND 750 PM MDT.
LOWER BASIN LAKE AND FIREHOLE CANYON AROUND 755 PM MDT.
FOUNTAIN PAINT POT AND GRAND LOOP RD MADISON TO GRANT AROUND 800 PM
MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4471 11066 4447 11056 4441 11100 4453 11105
      4458 11105 4459 11105
TIME...MOT...LOC 0126Z 253DEG 8KT 4452 11091
Special weather statement, May 24, 7:59 PM MDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
759 PM MDT SAT MAY 24 2014

WYZ017-018-250300-
LANDER FOOTHILLS-WIND RIVER BASIN-
759 PM MDT SAT MAY 24 2014

THROUGH 915 PM...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS
WILL MOVE NORTHEAST ALONG HIGHWAY 789 BETWEEN HUDSON AND
RIVERTON...MOVING INTO THE RIVERTON AREA AROUND 9 PM.  EXPECT
LOCALLY HEAVY DOWNPOURS WITH SOME PONDING OF WATER ON THE ROADS AND
SOME MINOR FLOODING IN LOW LYING AREAS.

AEM
Special weather statement, May 24, 8:49 PM MDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
849 PM MDT SAT MAY 24 2014

WYZ001-250330-
YELLOWSTONE NATIONAL PARK WY-
849 PM MDT SAT MAY 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN YELLOWSTONE NATIONAL
PARK UNTIL 930 PM MDT...

AT 839 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRY FALLS...OR 6 MILES NORTHWEST OF OLD
FAITHFUL...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
FOUNTAIN PAINT POT AND LOWER BASIN LAKE AT 9 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4486 11063 4450 11042 4444 11096 4464 11100
TIME...MOT...LOC 0247Z 264DEG 19KT 4454 11084
Local storm report, May 24, 11:13 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
1113 PM MDT SAT MAY 24 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      33 ESE BUFFALO          44.22N 106.07W
05/24/2014                   JOHNSON            WY   EMERGENCY MANAGER

            FLOODING ALONG DEAD HORSE CREEK WITH WATER
            RUNNING ACROSS INTERSTATE 90 AT MILE MARKER
            90. WYDOT HAS CLOSED THE INTERSTATE BETWEEN
            BUFFALO AND GILLETTE DUE TO THE FLOODING.

&&

NWS RIVERTON WY
IRIS SYSTEM
Special weather statement, May 25, 12:13 AM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1213 AM MDT SUN MAY 25 2014

WYZ022-260800-
CASPER MOUNTAIN-
1213 AM MDT SUN MAY 25 2014

SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE OVER CASPER
MOUNTAIN THROUGH 200 AM. MODERATE RAIN MAY OCCUR WITH UP TO ONE HALF
INCH OF RAIN POSSIBLE IN SOME LOCATIONS. THE SHEEPHERDER BURN SCAR
WILL ALSO BE IMPACTED BY THIS RAINFALL.

COUNTY ROADS AND DIRT ROADS IN THE AREA MAY SEE SOME PONDING OF WATER
OR WATER CROSSING OVER THE ROAD WHERE HEAVIER RAIN DOES FALL. REPORT
ANY FLOODING TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER
SERVICE AT 1-800-211-1448.

AR

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 6:58 PM MDTSpecial Weather StatementRIWJohnson47 min
May 24, 7:26 PM MDTSpecial Weather StatementRIW49 min
May 24, 8:49 PM MDTSpecial Weather StatementRIW41 min
May 24, 10:13 PM MDTFlash Flood WarningRIWJohnson3 hr
May 25, 12:13 AM MDTAreal Flood AdvisoryRIWNatrona3 hr
May 25, 7:58 AM MDTFlash Flood WatchRIWBig Horn, Fremont, Johnson, Natrona, Park, Sweetwater and 1 more13 hr
May 25, 3:31 PM MDTFlash Flood WarningRIWNatrona2 hr

Nearby

Flash Flood Warnings in Wyoming, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.